Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 162, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jul 25, 2001, 8:32 AM MDT for Corson County, South Dakota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2001, 8:32 AM MDT (14:32 UTC)
- Expired
- Jul 25, 2001, 9:15 AM MDT
- In force
- 43 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Corson County, SD
The radar
The Bismarck radar (KBIS), 123 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 2.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KABR 251433
SVRABR
SDC031-251515-
/NEW.KABR.SV.W.0238.251432-251515/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
832 AM MDT WED JUL 25 2001
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CORSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA
* UNTIL 915 AM MDT
* AT 832 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 9 MILES NORTHWEST OF MCLAUGHLIN
TO 23 MILES SOUTHWEST OF LITTLE EAGLE...OR FROM 9 MILES NORTHWEST
OF MCLAUGHLIN TO 29 MILES SOUTHWEST OF MCLAUGHLIN...MOVING EAST AT
35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LITTLE EAGLE AROUND 845 AM MDT
MAHTO AROUND 850 AM MDT
KENEL AROUND 905 AM MDT
WAKPALA AROUND 910 AM MDT
INDIAN MEMORIAL REC AREA AROUND 915 AM MDT
THIS IS A DANGEROUS STORM. TAKE SHELTER NOW!
THIS STORM HAS THE POTENTIAL OF PRODUCING DAMAGING WIND IN EXCESS OF
60 MPH. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ABERDEEN.
$$
LAT...LON 4602 10086 4548 10121 4548 10052 4571 10035
4590 10045
BINAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:53 AM MDT, 5 hours 39 minutes earlier.
Area forecast discussion, Jul 25, 2:53 AM MDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 300 AM CDT WED JUL 25 2001 MODELS ARE IN AND GENERALLY SIMILAR WITH MAJOR FEATURES. AGREE WITH PMDHMD DISCUSSION THAT ETA PRECIPITATION IS UNREALISTIC AND WILL GENERALLY DISCOUNT THE ETA AND MESO ETA. DEPICTED OMEGA FIELD APPEARS TOO STRONG TO BE REALISTIC. AREAS OF CONCERN FOR THIS PACKAGE ARE THE CHANCES AND EXTENT OF CONVECTION. THE AVN INITIALIZED A LITTLE WARMER THAN THE UPPER AIR SOUNDING AT 25/00Z. THE KABR SOUNDING AT 00Z WAS ABOUT 7C COOLER IN THE LOW LEVELS THAN THE PREVIOUS DAY...AND WAS 5C COOLER AT H70. TEMPERATURES CONTINUE TO COOL THROUGH EARLY MORNING WHEN H85 FLOW TURNS SOUTHERLY. UPPER FLOW IS GENERALLY ZONAL WITH WAVES RIDING THE FLOW. FEATURES ARE SUBTLE BUT ONE WAVE MOVES OVER TONIGHT WITH THE AVN SUGGESTING SOME QPF OVER CENTRAL SOUTH DAKOTA. TEMPERATURES START A SLOW RECOVERY TOMORROW BUT REMAIN BELOW NORMAL. .ABR...NONE. KEEFE
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:15 PM MDT | Severe Thunderstorm Warning | ABR | Dewey | 30 min |
| Jul 25, 5:17 PM MDT | Severe Thunderstorm Warning | ABR | Stanley | 58 min |
| Jul 25, 5:47 PM MDT | Severe Thunderstorm Warning | ABR | Dewey | 28 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.